Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 28, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 26, 2003, 3:39 PM MDT for Laramie County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2003, 3:39 PM MDT (21:39 UTC)
- Expired
- May 26, 2003, 4:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 27 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 262139 SVRCYS WYC021-262215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 339 PM MDT MON MAY 26 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 415 PM MDT * AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS IN EXCESS OF 60 MPH 15 MILES WEST OF CARPENTER...OR ABOUT 11 MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE PINE BLUFFS THIS DOES NOT INCLUDE THE CITY OF CHEYENNE. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4114 10471 4100 10489 4101 10406 4120 10408 STARK WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:30 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 26, 1:30 PM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT MON MAY 26 2003 RIDGE AXIS ALOFT CURRENTLY OVER CYS FORECAST AREA WILL GRADUALLY SHIFT EASTWARD TONIGHT AND TUE AS THE UPPER RIDGE TAKES ON A SOUTHWEST TO NORTHEAST TILT. A BROAD SURFACE BASED CONVERGENCE ZONE WILL REMAIN FROM THE NORTHERN HIGH PLAINS TO THE AZ DESERT WITH SOME POOLING OF LOW LEVEL MOISTURE ALONG THE HIGH PLAINS AND FRONT RANGE. SOME EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT WITH WEAK INSTABILITY EARLY. TEMPERATURES TONIGHT WILL COOL OFF INTO THE 40S TO LOWER 50S MOST LOCATIONS. TEMPS TUE WILL BE ABOVE NORMAL...80 DEG F OR WARMER IN MOST LOWER ELEVATIONS. SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUE AS MARGINAL MOISTURE INTERACTS WITH A WEAKLY UNSTABLE ATMOSPHERE. LONG TERM...SHORTWAVE DROPPING SE ACROSS THE NRN PLAINS DRAGS A COLD FRONT ACROSS THE CWA TUESDAY NIGHT WITH SHOWERS AND TSTRMS SCTD ALONG IT. DRIER AIR OVERSPREADS THE REGION WEDS WITH UPPER RIDGE HOLDING ACROSS THE ROCKYS THRU THURSDAY. THIS SHOULD RESULT IN A WARM AND DRY REGIME WITH THURSDAY THE WARMEST DAY OF THE PERIOD. FRIDAY INTO THE WEEKEND A LITTLE MORE MOISTURE HINTED BY MODELS IN A WEAKLY UPSLOPING FLOW BUT NOT THAT MUCH. WILL KEEP MENTION OF ISOLD AFTN AND EVENING TSTRMS MAINLY VICINITY MTNS FRI AND SATURDAY WITH DRYING RETURNING SUNDAY INTO MONDAY. .CYS... WY...NONE. NE...NONE. JMR/RE
Hazardous weather outlook, May 26, 10:53 AM MDT, 4 hours 46 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-271145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1053 AM MDT MON MAY 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...SOME CAPABLE OF PRODUCING HAIL AND GUSTY WINDS...WILL DEVELOP THIS AFTERNOON OVER THE MOUNTAINS AND THE PLAINS OF SOUTHEAST WYOMING AND GRADUALLY MOVE INTO THE FAR WESTERN PART OF THE NEBRASKA PANHANDLE DURING THE EVENING. THUNDERSTORMS SHOULD WEAKEN TO RAIN SHOWERS BY MIDNIGHT AND GRADUALLY DISSIPATE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP TUESDAY AFTERNOON...MAINLY ACROSS THE NORTHERN NEBRASKA PANHANDLE AND ADJACENT AREAS OF SOUTHEAST WYOMING. THESE STORMS ARE NOT EXPECTED TO BE AS WIDESPREAD OR AS INTENSE AS STORMS TODAY. AFTER A PERIOD OF QUIET WEATHER ON WEDNESDAY AND THURSDAY...THE CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS RETURN TO THE FORECAST FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION IS NOT EXPECTED ELSEWHERE ACROSS THE WESTERN NEBRASKA PANHANDLE OR THE REMAINDER OF SOUTHEAST WYOMING. WCJIN-WYSE-WYNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:28 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 32 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.